Alert archive / Kansas / Frost Advisories in 2009

Frost Advisory 2, NWS Topeka, KS

October 9, 20096 counties in Kansas

NWS Topeka, KS issued this frost advisory at Oct 9, 2009, 3:26 PM CDT for 6 counties in Kansas. It took effect at Oct 10, 2009, 3:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2009, 3:26 PM CDT (20:26 UTC)
In effect from
Oct 10, 2009, 3:00 AM CDT
Expired
Oct 10, 2009, 10:00 AM CDT
In force
7 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Lyon County, KS, Morris County, KS, Osage County, KS

The radar

The Topeka radar (KTWX), 69 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KTOP 092026
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
326 PM CDT FRI OCT 9 2009

...FIRST FREEZE OF THE FALL TONIGHT...

.AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE AREA TONIGHT
WITH CLEARING SKIES AND WINDS BECOMING LIGHT. THIS WILL SET UP A
GOOD RADIATIONAL COOLING SCENARIO. TEMPERATURES THIS MORNING WITH
THIS AIRMASS UP STREAM ACROSS CENTRAL NEBRASKA WERE IN THE MIDDLE
20S. LOWS NORTH OF THE KANSAS RIVER SHOULD FALL INTO THE 28 TO 32
DEGREE RANGE...WHILE LOWS ACROSS EAST CENTRAL KS FALLING INTO THE
MID 30S.

KSZ008>012-020>024-026-034>036-038>040-100430-
/O.NEW.KTOP.FZ.W.0002.091010T0800Z-091010T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
326 PM CDT FRI OCT 9 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS SHOULD CAUSE LOW TEMPERATURES TO FALL
TO AROUND 30 DEGREES TONIGHT. SOME AREAS NEAR THE NEBRASKA AND
KANSAS STATE LINE COULD SEE A HARD FREEZE WITH LOWS IN THE UPPER
20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED
INDOORS AND GARDEN VEGETABLES HARVESTED.

&&

$$

KSZ037-054>056-058-059-100430-
/O.NEW.KTOP.FR.Y.0002.091010T0800Z-091010T1500Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
326 PM CDT FRI OCT 9 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT SATURDAY. 

CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO
FALL INTO THE MIDDLE 30S TONIGHT. AREAS OF FROST ARE LIKELY TO
DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

WOLTERS
3 follow-up statements
000 
WWUS73 KTOP 100325
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
1025 PM CDT FRI OCT 9 2009

...FIRST FREEZE OF THE FALL TONIGHT...

.AN UNSEASONABLY COLD AIRMASS WILL SETTLE OVER THE AREA TONIGHT.
CLEAR SKIES AND LIGHT WINDS WILL SET-UP A GOOD RADIATIONAL
COOLING SCENARIO. LOW TEMPERATURES NORTH OF THE KANSAS RIVER
SHOULD FALL INTO THE 28 TO 32 DEGREE RANGE...WHILE LOWS ACROSS
EAST CENTRAL KS ARE EXPECTED TO FALL INTO THE LOW TO MID 30S.

KSZ008>012-020>024-026-034>036-038>040-101500-
/O.CON.KTOP.FZ.W.0002.091010T0800Z-091010T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
1025 PM CDT FRI OCT 9 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL HELP LOW TEMPERATURES TO FALL TO
AROUND 30 DEGREES TONIGHT. SOME AREAS NEAR THE NEBRASKA AND KANSAS
STATE LINE MAY SEE A HARD FREEZE...WITH LOWS IN THE UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS HAZARDOUS FREEZING CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED
INDOORS AND GARDEN VEGETABLES HARVESTED.

&&

$$

KSZ037-054>056-058-059-101500-
/O.CON.KTOP.FR.Y.0002.091010T0800Z-091010T1500Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
1025 PM CDT FRI OCT 9 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT
SATURDAY. 

CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO
FALL INTO THE MIDDLE 30S TONIGHT. AREAS OF FROST ARE LIKELY TO
DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$
000 
WWUS73 KTOP 100902
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
402 AM CDT SAT OCT 10 2009

...FALLING TEMPERATURES THIS MORNING WITH A HARD FREEZE POSSIBLE
BY SUNDAY MORNING...

.TEMPERATURES IN THE MIDDLE 30S EARLY THIS MORNING WILL CONTINUE
TO FALL AS A COLD FRONT MOVES ACROSS NORTHERN KANSAS. AREAS
GENERALLY ALONG AND NORTH OF INTERSTATE 70 WILL EXPERIENCE
FREEZING TEMPERATURES THIS MORNING WHILE POINTS SOUTH OF
INTERSTATE 70 WILL LIKELY EXPERIENCE A FROST. SATURDAY NIGHT LOWS
WILL BE COLDER YET...WITH SUB FREEZING TEMPERATURES EXPECTED FOR
THE ENTIRE AREA. THIS WILL LIKELY RESULT IN A HARD FREEZE...
DAMAGING UNPROTECTED VEGETATION AND BRINGING AN END TO THE GROWING
SEASON.


KSZ008>012-020>024-026-034>036-038>040-101600-
/O.NEW.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/
/O.CON.KTOP.FZ.W.0002.000000T0000Z-091010T1500Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
402 AM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
SUNDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

TEMPERATURES WILL FALL BELOW FREEZING AS A COLD FRONT MOVES
THROUGH THE AREA THIS MORNING. EVEN COLDER TEMPERATURES IN THE
MIDDLE 20S ARE EXPECTED TONIGHT WITH A HARD FREEZE LIKELY....
EFFECTIVELY BRINGING AN END TO THE GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS THAT FREEZING CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED
INDOORS AND GARDEN VEGETABLES HARVESTED.

&&

$$

KSZ037-054>056-058-059-101600-
/O.NEW.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/
/O.CON.KTOP.FR.Y.0002.000000T0000Z-091010T1500Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
402 AM CDT SAT OCT 10 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT
SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING. 

CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW TEMPERATURES TO
FALL INTO THE MIDDLE 30S THIS MORNING. AREAS OF FROST ARE LIKELY
TO DEVELOP. EVEN COLDER CONDITIONS ARE EXPECTED TONIGHT WITH
TEMPERATURES FALLING INTO THE UPPER 20S AND LOWER 30S...DAMAGING
ANY UNPROTECTED VEGETATION AND LOCALLY BRINGING AN END TO THE
GROWING SEASON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A FREEZE WARNING MEANS THAT FREEZING CONDITIONS ARE
IMMINENT OR HIGHLY LIKELY. ANY OUTDOOR PLANTS SHOULD BE MOVED
INDOORS AND GARDEN VEGETABLES HARVESTED.

&&

$$
000 
WWUS73 KTOP 101445
NPWTOP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TOPEKA KS
945 AM CDT SAT OCT 10 2009

KSZ008>012-020>024-026-034>036-038>040-102300-
/O.EXP.KTOP.FZ.W.0002.000000T0000Z-091010T1500Z/
/O.CON.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-WABAUNSEE-
SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE
945 AM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CDT SUNDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CDT SUNDAY. 

TEMPERATURES WILL GRADUALLY WARM INTO THE MIDDLE 30S ACROSS NORTH
CENTRAL KS AND THE UPPER 30S OVER NORTHEAST KANSAS THROUGH THE
AFTERNOON. THEREFORE THE FREEZE WARNING FOR THIS MORNING WILL BE
ALLOWED TO EXPIRE. 

HOWEVER A KILLING FREEZE WILL DEVELOP TONIGHT AS TEMPERATURES FALL
INTO THE 20S. THEREFORE A FREEZE WARNING REMAINS IN EFFECT
TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.
THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. 

&&

$$

KSZ037-054>056-058-059-102300-
/O.EXP.KTOP.FR.Y.0002.000000T0000Z-091010T1500Z/
/O.CON.KTOP.FZ.W.0003.091011T0300Z-091011T1300Z/
MORRIS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...EMPORIA...OTTAWA
945 AM CDT SAT OCT 10 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
8 AM CDT SUNDAY...
...FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM
CDT SUNDAY. 

TEMPERATURES THIS AFTERNOON WILL REMAIN IN THE MIDDLE 30S AND
STRUGGLE TO WARM TO AROUND 40 DEGREES THIS AFTERNOON. THEREFORE
THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. 

HOWEVER FREEZING TEMPERATURES ARE EXPECTED TO REDEVELOP TONIGHT AS
A CANADIAN AIRMASS SETTLES IN ACROSS EASTERN KS AND A FREEZE
WARNING FOR TONIGHT REMAINS IN EFFECT. LOWS SUNDAY MORNING ARE
FORECAST TO BE AROUND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS IN THE WARNING AREA ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

&&

$$

WOLTERS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Oct 9, 12:32 PM CDT, 2 hours 54 minutes earlier.

Area forecast discussion, Oct 9, 12:32 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1232 PM CDT FRI OCT 9 2009

.UPDATE...
UPDATED THE AVIATION DISCUSSION FOR THE 18Z TAFS.

&&

.DISCUSSION...
SEE PREV DISCUSSION.

&&

.AVIATION...
DRY AIR ADVECTION AND LARGE SCALE SUBSIDENCE WILL PROVIDE VFR
CONDITIONS INTO TONIGHT. APPROACHING COLD FRONT AND CAA WILL LIKELY
CAUSE CIGS TO COME IN AROUND 3 KFT TOWARDS 18Z SAT.

WOLTERS
&&

.PREV DISCUSSION... /ISSUED 356 AM CDT FRI OCT 9 2009/
APPEARS THAT LARGE SCALE FLOW OVER THE NEXT SEVERAL DAYS WILL BE
LARGELY ZONAL WITH EMBEDDED WAVES OF VORTICITY AND JET STREAM ENERGY
PROPAGATING THROUGH THE FLOW EVERY 36 HOURS OR SO. THIS MAKES FOR A
SLIGHTLY DIFFICULT FORECAST IN THE RESPECT THAT THE EXACT TIMING OF
PRECIPITATION AND TEMPERATURE SWINGS IS IN QUESTION...ESPECIALLY
BEYOND THIS WEEKEND.

EXCEPT FOR A COUPLE OF SPRINKLES IN NORTHEASTERN KANSAS EARLY THIS
MORNING...FRIDAY WILL BE DRY AND PLEASANT ALTHOUGH A BIT COOLER
THAN THE PAST FEW WEEKS. IT WILL BE A DAY TO ENJOY AS A STRONG
COLD FRONT WILL PLOW ACROSS KANSAS DURING THE MORNING HOURS ON
SATURDAY. WHILE MOISTURE WILL BE LIMITED...FRONTAL LIFT AND JET
DYNAMICS EARLY ON SATURDAY SHOULD SUPPORT SOME PRECIPITATION...
LIKELY IN THE FORM OF RAIN SHOWERS CHANGING OVER TO LIGHT SNOW
SHOWERS AS DEEP COLD AIR ADVECTION TAKES OVER...ESPECIALLY ALONG
AND NORTH OF I 70. THE BEST LIFT WILL DIE OFF BY AFTERNOON BUT
COULD STILL SEE A FEW FLURRIES OR SHOWERS DURING THIS TIME.

THE AIRMASS BEHIND THIS FRONT IS PURELY CANADIAN AND HEADED RIGHT
DOWN THE LEE OF THE ROCKIES. IN OTHER WORDS...IT IS GOING TO BE A
COLD ONE. WINDS WILL BE GUSTY FOR A SEVERAL HOURS IMMEDIATELY
BEHIND THE FRONT BUT WILL TAPER OFF A BIT OVERNIGHT AS SURFACE
HIGH PRESSURE BUILDS IN. WHILE THE SFC HIGH WILL NOT BE DIRECTLY
OVERHEAD...THE AIRMASS WILL BE PLENTY COLD ENOUGH TO INTRODUCE
FREEZING TEMPERATURES TO THE MAJORITY OF THE CWA BY SUNDAY MORNING
AND LIKELY A HARD FREEZE TO AREAS NORTH OF INTERSTATE 70.

ANOTHER NORTHERN STREAM SHORT WAVE BRINGS PRECIP CHANCES BACK TO
PARTS OF THE AREA BY SUNDAY. COULD START OFF AS A RAIN SNOW
MIX...BUT FEEL IT WILL CHANGE TO ALL RAIN BY SUNDAY AFTERNOON UNDER
A BIT OF A WARM AIR ADVECTION REGIME. THE DETAILS GET A LITTLE
FUZZY AFTER THIS SYSTEM PASSES THROUGH AS THERE IS SOME INDICATION
THAT THE SOUTHERN STREAM OF THE JET MAY WORK BACK NORTH AND BRING
A PACIFIC INFLUENCE TO OUR WEATHER BY MID WEEK. HAVE OPTED NOT TO
CHANGE THE GOING FORECAST AT THIS TIME IN HOPES THAT THE DETAILS
WILL BEGIN TO WORK THEMSELVES OUT A BIT BETTER TODAY. TO MAKE A
LONG STORY SHORT...FORECAST CONFIDENCE BEYOND DAY 4 IS LOW AT THE
PRESENT TIME.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 9, 5:50 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
550 AM CDT FRI OCT 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-101100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
550 AM CDT FRI OCT 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED FLOODING WILL BE ONGOING TODAY IN EAST CENTRAL
KANSAS...PARTICULARLY ALONG PORTIONS OF THE MARAIS DES CYGNES
RIVER...POTTAWATOMIE CREEK...AND THEIR TRIBUTARIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR A LIGHT WINTRY MIX OF PRECIPITATION ON
SATURDAY. LITTLE TO NO ACCUMULATION IS EXPECTED.

FREEZING TEMPERATURES ARE FORECAST FOR THE ENTIRE AREA SATURDAY
NIGHT...WITH A KILLING FREEZE POSSIBLE IN PORTIONS OF NORTH
CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL NOT BE NEEDED TODAY.

In the hours before

Special weather statement, Oct 9, 11:38 AM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1138 AM CDT FRI OCT 9 2009

KSZ008>012-020>024-026-034>040-054>056-058-059-100000-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA...
CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA...
LAWRENCE...EMPORIA...OTTAWA
1138 AM CDT FRI OCT 9 2009

...FREEZING TEMPERATURES LIKELY THIS WEEKEND...

A COLD CANADIAN AIRMASS WILL MOVE SOUTH INTO THE REGION TONIGHT...
BRINGING THE FIRST HARD FREEZE AND POSSIBLY RECORD COLD TO THE
REGION THIS WEEKEND. TEMPERATURES ARE FORECAST TO FALL INTO THE MIDDLE
20S ACROSS MUCH OF THE AREA BY SUNDAY MORNING WHICH COULD BREAK
RECORD LOW TEMPERATURE FOR MANY LOCATIONS THAT WERE SET IN THE
FIRST PART OF THE 20TH CENTURY. ADDITIONALLY HIGH TEMPERATURES
WILL NOT WARM VERY MUCH AS READING DURING THE DAY MAY STRUGGLE TO
EVEN REACH THE MIDDLE AND UPPER 40S FOR SATURDAY AND SUNDAY.
NORMAL HIGH TEMPERATURES FOR THIS TIME OF YEAR ARE HIGHS IN THE
LOWER 70S AND LOWS IN THE MIDDLE 40S.

FOR ADDITIONAL INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWERCASE)

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:51 PM CDTRiver Flood WarningTOPAnderson, Franklin33 hr
Oct 9, 3:26 PM CDTFreeze WarningTOPBrown, Clay, Cloud, Dickinson, Douglas, Geary and 11 more19 hr

Nearby

Frost Advisories in Kansas, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.